Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 5, NWS Grand Rapids, MI

June 19, 2025Allegan County, Ottawa County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Jun 19, 2025, 8:44 AM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2025, 8:44 AM EDT (12:44 UTC)
Expired
Jun 19, 2025, 2:00 PM EDT
In force
5 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 0.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

507 
WHUS43 KGRR 191244
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
844 AM EDT Thu Jun 19 2025

MIZ056-064-071-191800-
/O.NEW.KGRR.BH.S.0005.250619T1244Z-250619T1800Z/
Ottawa-Allegan-Van Buren-
844 AM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Dangerous waves and currents are expected
  from this morning into the early afternoon from Grand Haven
  southward down the shoreline. Waves of 3 to 5 feet are expected
  as well as strong currents especially near piers. North Beach at
  South Haven and Holland State Park will be the beaches that see
  strong currents today. Conditions will improve later in the
  afternoon as winds and waves subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

DUKE
1 follow-up statement
196 
WHUS43 KGRR 191755
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
155 PM EDT Thu Jun 19 2025

MIZ056-064-071-191900-
/O.EXP.KGRR.BH.S.0005.000000T0000Z-250619T1800Z/
Ottawa-Allegan-Van Buren-
155 PM EDT Thu Jun 19 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 PM EDT THIS
AFTERNOON...

The Beach Hazard Statement will be allowed to expire at 200 pm as
conditions have fallen below criteria.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 19, 7:29 AM EDT, 1 hour 15 minutes earlier. Its key messages:

  • Showers moving out today with the upper trough
  • Convective chance small but not zero tonight/Friday night
  • Building weekend heat
Area forecast discussion, Jun 19, 7:29 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
729 AM EDT Thu Jun 19 2025

.KEY MESSAGES...

- Showers moving out today with the upper trough

- Convective chance small but not zero tonight/Friday night

- Building weekend heat

&&

.DISCUSSION...
Issued at 340 AM EDT Thu Jun 19 2025

- Showers moving out today with the upper trough

Radar shows the back edge of the rain shield associated with the
surface low moving across Lake MI attm. The GFS and ECMWF are
consistent in moving the low into Ontario and Quebec later today.
The showers will end once the upper trough axis (currently over
the MS Valley) moves through this afternoon.

Latest IR loop shows clearing skies over western Wisconsin and we
should share in that by this afternoon. Thus, showers this morning
followed by skies becoming mostly sunny this afternoon. Today will
be the last day with highs in the 70s for a while.

- Convective chance small but not zero tonight/Friday night

A building ridge will develop over the Plains later today and that
will drift east to the MS Valley tomorrow. Short waves riding the
ridge are expected to combine with an increasing LLJ during the
late evening and fire convection over the upper MS Valley tonight
and Friday night. The NAMNest moves this convection southeast
along the thickness contours and over Wisconsin late tonight and
into the northern cwa Friday morning. The HRRR does something
similar but fires convection a bit quicker and moves it over the
northern cwa by midnight while simultaneously firing an MCS over
MN and moving it south across northern IL by Friday morning. That
seems a bit too far south given the CAPE gradient and convective
firing location farther north over MN. For now, we'll retain the
30-40 PoPs across the northern cwa.

A stronger wave develops in the strong warm advection regime over
MN Friday night and uses the nocturnal LLJ as fuel to push it
east. I think the GFS is too far north and like the HREF solution
better that moves in a bit farther south near the CAPE gradient.
The NAMNest develops a bowing MCS and moves it ESE across northern
Wisconsin to northwest Lower by Saturday morning and clips the
northern cwa. This evolution will need to be watched. For now we
are going with 40-50 PoPs over the northern cwa late Friday night.

- Building weekend heat

The building upper ridge will drift toward Michigan this weekend.
H8 temps are progd to rise from 12c to near 24c by Saturday and
Sunday. This will send temperatures well into the 90s. When
combined with dewpoints in the lower 70s, apparent temperatures
climb into the lower 100s: a heat advisory appears inevitable
Friday through Sunday, but it looks we may just miss extreme heat
warning criteria, but it will be close.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 728 AM EDT Thu Jun 19 2025

Light showers continue to decrease in coverage and are all but
over at MKG. Widespread IFR ceilings will gradually lift
throughout the day as drier air works in from the west and all
terminals should be VFR by this afternoon.

&&

.MARINE...
Issued at 541 AM EDT Thu Jun 19 2025

Based on recent buoy obs, we've issued a small craft advisory for
nearshore zones south of Holland until 11 am. Winds gusting to
20-25 kts will produce waves mostly 3-4 ft, but a few 5 footers
can't be ruled out. Wind and waves will begin to diminish by late
morning.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 11 AM EDT this morning for LMZ844>846.

&&

DISCUSSION...04
AVIATION...04
MARINE...04
Hazardous weather outlook, Jun 19, 4:20 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
420 AM EDT Thu Jun 19 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-200830-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
420 AM EDT Thu Jun 19 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Non-severe thunderstorms are possible north of I-94 today and
north of M-46 tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible Friday and Friday night and Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-200830-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
420 AM EDT Thu Jun 19 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Waves 3 to 4 feet are possible early this morning south of
Holland.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Wind and waves will be hazardous to small craft Friday through
Sunday.

Thunderstorms are possible Friday and Friday night and Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:40 AM EDTSmall Craft AdvisoryGRR8 hr
Jun 19, 4:50 PM EDTSpecial Marine WarningGRR35 min

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.